Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 16, 2016, 3:49 PM EDT for Newton County, Rockdale County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2016, 3:49 PM EDT (19:49 UTC)
- Expired
- Aug 16, 2016, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
Counties Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 67 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1604 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044
WWUS82 KFFC 161949
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT TUE AUG 16 2016
GAZ046>048-057>059-162030-
HENRY GA-NEWTON GA-JASPER GA-ROCKDALE GA-BUTTS GA-WALTON GA-
349 PM EDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...NEWTON...
NORTHWESTERN JASPER...ROCKDALE...NORTHEASTERN BUTTS AND SOUTHWESTERN
WALTON COUNTIES UNTIL 430 PM EDT...
AT 348 PM EDT...A STRONG THUNDERSTORM WAS OVER FINCHERVILLE...MOVING
NORTH AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONYERS...COVINGTON...SOCIAL CIRCLE...OXFORD...PORTERDALE...WALNUT
GROVE...MANSFIELD...JERSEY...THE GEORGIA INTERNATIONAL HORSE PARK...
LAKEVIEW ESTATES...STEWART...GUM CREEK...OAK HILL...ALMON...ROCKY
PLAINS...MAGNET...STARRSVILLE...WORTHVILLE...MILSTEAD AND BRICK
STORE.
LAT...LON 3364 8367 3333 8383 3337 8406 3367 8409
3370 8407 3379 8388
TIME...MOT...LOC 1948Z 189DEG 12KT 3344 8393
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 16, 3:22 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 16, 3:22 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 322 PM EDT TUE AUG 16 2016 .SHORT TERM /Tonight through Wednesday Night/... So far this afternoon...storms have been much more prevalent than previous days...especially across the ATL metro and points southward to CSG and MCN where storms have formed early and often. CAPE values in this area have been on the order of 2500 J/KG to as high as 3500 J/KG...more than sufficient for robust updrafts in this environment. In addition...downdraft cape in this region are quite high today with around 1000 joules of energy to work with allowing for 30 to 40 kt wind gusts. Given the early start...could see an early ending as well for at least the ATL metro portion but storms could continue well into the evening across far North GA as they feed on outflows from aforementioned activity. For Wed...some increased deep layer moisture with precipitable water around 1.90 along with increased low level CAPE and slightly cooler mid level temps all point to a continued increase in TSRA activity. Best chances now appear to be across the northern tier but parameters are really suitable enough anywhere to realize good coverage of storms tomorrow afternoon. There still looks to be just enough dry air and with precip loading...could see additional strong storms with isolated severe not out of the question. Deese .LONG TERM /Thursday through Tuesday/... Overall extended forecast is on track and have made minimal adjustments aside from Day 7. Although a moist air mass remains over the CWA, the best rain chances will be across the far north, particularly through the weekend and into next week. The previous forecast discussion follows. 31 /Issued 500 AM EDT TUE AUG 16 2016/ Deep moisture returns through the end of the week with increased rain chances through the weekend. The two main atmospheric features are the moisture plume extending north to south across the MS river valley and the Bermuda ridge that stays parked over the region through the end of the week. This ridge is doing a great job of keeping the main axis of moisture north and west of our area through Wed Night...but the ridge weakens as we move through the extended. This ridge eventually allows the deeper moisture to move into our area Thu/Fri and will see increased chances of rain through the weekend. Have continued with increased pops Thu through Sun...especially across North GA. Instabilities are not that significant through the extended so not expecting much in the way of severe weather. PWs do increase significantly so any storm that develops Thu through Mon will have the potential to produce periods of heavy rain. Will need to watch out for the potential for flooding as we get closer to the weekend. Temps will remain a bit warm through the middle of the week then subside a bit by the end of the work week and into the weekend as rain chances increase. 01 && .AVIATION... 18Z UPDATE... Activity has been much more prevalent in and around the terminals this afternoon with an earlier start over previous days as well. Have already inserted TEMPO for all groups from 18Z to 22Z but will need to evaluate later for possible extension in time. Otherwise..kept FEW010 in there for tonight but much will be dependent on which terminals get precip this afternoon as those with TSRA could get BKN cigs tonight. Additional storms on Wed require Prob30 for ATL with the 18Z issuance. //ATL CONFIDENCE...18Z UPDATE... Medium confidence on coverage of TSRA High on all other elements Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 73 94 73 92 / 30 60 50 50 Atlanta 74 91 74 90 / 40 60 60 50 Blairsville 68 86 67 84 / 40 60 60 60 Cartersville 72 92 72 90 / 40 60 50 60 Columbus 75 93 75 93 / 30 50 40 40 Gainesville 73 90 73 89 / 40 60 50 60 Macon 73 94 73 93 / 40 40 40 40 Rome 72 92 72 91 / 30 60 40 60 Peachtree City 72 91 72 91 / 40 50 50 50 Vidalia 73 95 74 95 / 30 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....31 AVIATION...Deese
Hazardous weather outlook, Aug 16, 5:55 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 555 AM EDT TUE AUG 16 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 555 AM EDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. WEATHER HAZARDS EXPECTED... GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE BEST CHANCES FOR STORMS SHIFTS TO NORTH GEORGIA AS A FRONT SLOWLY SAGS TOWARD THE STATE WEDNESDAY NIGHT. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. VERY HEAVY RAIN CAN ALSO BE EXPECTED THAT COULD CAUSE MINOR FLOODING OF CREEKS AND STREAMS THURSDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 16, 3:05 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT TUE AUG 16 2016
GAZ014-021>023-033-034-045-161945-
DEKALB GA-DAWSON GA-NORTH FULTON GA-GWINNETT GA-CHEROKEE GA-
FORSYTH GA-HALL GA-
305 PM EDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEKALB...
SOUTHEASTERN DAWSON...NORTH FULTON...NORTHWESTERN GWINNETT...EASTERN
CHEROKEE...FORSYTH AND SOUTHWESTERN HALL COUNTIES UNTIL 345 PM EDT...
AT 303 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
DUCKTOWN TO JOHNS CREEK AND MECHANICSVILLE...AND MOVING NORTHEAST AT
15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CUMMING...SANDY SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...
DUNWOODY...MILTON...DULUTH...SUGAR HILL...SUWANEE...BUFORD...
NORCROSS...DORAVILLE...BERKELEY LAKE...REST HAVEN...FREE HOME...
LATHEMTOWN...HOLBROOK...AQUALAND PARK AND DREW.
LAT...LON 3434 8395 3404 8398 3387 8427 3404 8437
3418 8433 3429 8431 3434 8426
TIME...MOT...LOC 1903Z 210DEG 13KT 3421 8421 3403 8419 3396 8425Special weather statement, Aug 16, 3:08 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT TUE AUG 16 2016
GAZ046-048-057-058-161945-
HENRY GA-NEWTON GA-ROCKDALE GA-BUTTS GA-
308 PM EDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...NEWTON...
SOUTHEASTERN ROCKDALE AND NORTHEASTERN BUTTS COUNTIES UNTIL 345 PM
EDT...
AT 307 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
NEAR ALMON TO OLA...AND MOVING NORTH AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CONYERS...COVINGTON...OXFORD...PORTERDALE...THE GEORGIA
INTERNATIONAL HORSE PARK...STEWART...OAK HILL...ALMON...ROCKY
PLAINS...MAGNET...WORTHVILLE...MILSTEAD...OLA AND FINCHERVILLE.
LAT...LON 3357 8408 3373 8401 3366 8378 3342 8384
3341 8385 3341 8384 3340 8385 3340 8384
3336 8386 3336 8413
TIME...MOT...LOC 1907Z 201DEG 16KT 3350 8396 3338 8407Special weather statement, Aug 16, 3:11 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT TUE AUG 16 2016
GAZ053>057-067-068-162000-
HENRY GA-SPALDING GA-CLAYTON GA-COWETA GA-PIKE GA-FAYETTE GA-
MERIWETHER GA-
311 PM EDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY...WESTERN
SPALDING...SOUTHERN CLAYTON...SOUTHEASTERN COWETA...NORTHERN PIKE...
FAYETTE AND NORTHEASTERN MERIWETHER COUNTIES UNTIL 400 PM EDT...
AT 310 PM EDT...A STRONG THUNDERSTORM WAS OVER DIGBEY...MOVING NORTH
AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...FAYETTEVILLE...PEACHTREE CITY...HAMPTON...LOVEJOY...
SENOIA...BROOKS...SHARPSBURG...TURIN...HARALSON...WOOLSEY...
ZETELLA...DIGBEY...INMAN...ATLANTA MOTOR SPEEDWAY...JW SMITH
RESERVOIR...VAUGHN...BIRDIE...STARRS MILL AND LAKE HORTON.
LAT...LON 3320 8435 3318 8456 3339 8467 3349 8449
3343 8427
TIME...MOT...LOC 1910Z 174DEG 19KT 3327 8447Special weather statement, Aug 16, 3:26 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT TUE AUG 16 2016
GAZ023-025-034-035-047-162015-
GWINNETT GA-BARROW GA-JACKSON GA-HALL GA-WALTON GA-
326 PM EDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GWINNETT...WESTERN
BARROW...WESTERN JACKSON...SOUTHERN HALL AND NORTHWESTERN WALTON
COUNTIES UNTIL 415 PM EDT...
AT 325 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
HOG MOUNTAIN TO HARBIN AND LOGANVILLE...MOVING NORTH AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAWRENCEVILLE...WINDER...SNELLVILLE...LOGANVILLE...BRASELTON...
AUBURN...DACULA...GRAYSON...HOSCHTON...BETWEEN...CARL...TALMO...
NICHOLASVILLE...CHATEAU ELAN...COUNTY LINE...BOLD SPRINGS...ROAD
ATLANTA-LANIER SPEEDWAY...THOMPSONS MILL...HARBIN AND ROSEBUD.
LAT...LON 3415 8393 3418 8370 3380 8375 3379 8399
3389 8400 3405 8396
TIME...MOT...LOC 1925Z 189DEG 6KT 3404 8390 3396 8387 3383 8395Special weather statement, Aug 16, 3:46 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT TUE AUG 16 2016
GAZ053-066>069-162030-
UPSON GA-TROUP GA-COWETA GA-PIKE GA-MERIWETHER GA-
346 PM EDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UPSON...NORTHEASTERN
TROUP...SOUTHERN COWETA...SOUTHWESTERN PIKE AND MERIWETHER COUNTIES
UNTIL 430 PM EDT...
AT 345 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM LONE
OAK TO GREENVILLE AND WOODBURY...AND MOVING NORTHEAST AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GREENVILLE...HOGANSVILLE...GRANTVILLE...WOODBURY...LUTHERSVILLE...
MORELAND...MOLENA...LONE OAK...GAY...WOOSTER...CREST...ROCKY
MOUNT...SAINT MARKS AND IMLAC.
LAT...LON 3330 8475 3312 8454 3299 8436 3291 8446
3291 8459 3301 8476 3321 8492 3327 8487
TIME...MOT...LOC 1945Z 242DEG 5KT 3316 8480 3305 8469 3297 8456Special weather statement, Aug 16, 3:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT TUE AUG 16 2016
GAZ046>048-057>059-162030-
HENRY GA-NEWTON GA-JASPER GA-ROCKDALE GA-BUTTS GA-WALTON GA-
349 PM EDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...NEWTON...
NORTHWESTERN JASPER...ROCKDALE...NORTHEASTERN BUTTS AND SOUTHWESTERN
WALTON COUNTIES UNTIL 430 PM EDT...
AT 348 PM EDT...A STRONG THUNDERSTORM WAS OVER FINCHERVILLE...MOVING
NORTH AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONYERS...COVINGTON...SOCIAL CIRCLE...OXFORD...PORTERDALE...WALNUT
GROVE...MANSFIELD...JERSEY...THE GEORGIA INTERNATIONAL HORSE PARK...
LAKEVIEW ESTATES...STEWART...GUM CREEK...OAK HILL...ALMON...ROCKY
PLAINS...MAGNET...STARRSVILLE...WORTHVILLE...MILSTEAD AND BRICK
STORE.
LAT...LON 3364 8367 3333 8383 3337 8406 3367 8409
3370 8407 3379 8388
TIME...MOT...LOC 1948Z 189DEG 12KT 3344 8393The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:11 PM EDT | Special Weather Statement | FFC | Henry | 49 min |
| Aug 16, 1:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 46 min |
| Aug 16, 2:07 PM EDT | Special Weather Statement | FFC | Fulton | 38 min |
| Aug 16, 2:15 PM EDT | Special Weather Statement | FFC | Jones | 45 min |
| Aug 16, 2:18 PM EDT | Special Weather Statement | FFC | Rockdale | 42 min |
| Aug 16, 2:38 PM EDT | Special Weather Statement | FFC | Gwinnett | 37 min |
| Aug 16, 2:40 PM EDT | Special Weather Statement | FFC | Fayette | 50 min |
| Aug 16, 2:50 PM EDT | Special Weather Statement | FFC | Pike, Spalding | 40 min |
| Aug 16, 3:05 PM EDT | Special Weather Statement | FFC | Forsyth | 40 min |
| Aug 16, 3:08 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 37 min |
| Aug 16, 3:11 PM EDT | Special Weather Statement | FFC | Fayette | 49 min |
| Aug 16, 3:26 PM EDT | Special Weather Statement | FFC | Barrow | 49 min |
| Aug 16, 3:46 PM EDT | Special Weather Statement | FFC | Meriwether | 44 min |
| Aug 16, 4:09 PM EDT | Special Weather Statement | FFC | Barrow, Hall, Walton | 51 min |
| Aug 16, 4:25 PM EDT | Special Weather Statement | FFC | Meriwether | 50 min |
| Aug 16, 4:27 PM EDT | Special Weather Statement | FFC | Walton | 48 min |
| Aug 16, 4:30 PM EDT | Special Weather Statement | FFC | Talbot | 45 min |
| Aug 16, 4:55 PM EDT | Special Weather Statement | FFC | Hall, Jackson | 50 min |
| Aug 16, 4:57 PM EDT | Special Weather Statement | FFC | Morgan | 48 min |
| Aug 16, 5:19 PM EDT | Special Weather Statement | FFC | Troup | 41 min |
| Aug 16, 6:00 PM EDT | Special Weather Statement | FFC | Towns | 45 min |
| Aug 16, 7:22 PM EDT | Special Weather Statement | FFC | Floyd | 38 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.